Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can stress play a role in birth control ?

I have recently lost two family members. It all happened within a 24 hour time frame. I never miss a pill BUT I am almost two weeks late. A friend said that stress can play a role in my birth control being effective. I was wondering if this was true.
Fri, 13 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Medical Topics
General & Family Physician 's  Response
Hi,thanks for query.Stress affects menstrual cycle that is true.But when you are on pills and taking it regularly you should not have delayed period.It is safer that you please go for pregnancy test and clear the doubts.Please talk to your doctor after the test result.bye and please take care of your self as you are having a tough time.regards.
I find this answer helpful
OBGYN Dr. Nidhi Sharma Chauhan's  Response
hello welcome to health care magic
very sorry to hear about the great loss your family has undergone.yes stress can play a role in the hormonal levels in your body. however the problem with stress is usually that women are not able to conceive because it causes anovulation (no ovulation, due to hormonal imbalance). so now that you are over due by two weeks most like it must be due to the hormonal leves being inappropriate, you are not likely to be pregnant. however you shoulg get a blood pregnancy test, serum beta hcg to be sure.if it is negative then you can consult your gynaecologist and take a withdrawal medicine so you get your period.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Acne started appearing about a week after our wedding and it s been over a month and it s getting worst! I thought it s wedding stress related but I had better skin before and during the wedding when I was in extreme stress. I m on Previfem birth control. Pls help! It s really frustrating!

doctor1 MD

Hi. I am a 21 year old student currently on Mononessa 28 day pack and I have been having heart palpitations for over the last six months. I started taking Mononessa 2 years ago. I have received ekgs, stress echo tests, blood work, and have worn an event monitor for 2 weeks. Nobody seems to see the cause of my palpitations. They think it could be an allergic reaction to my birth control pills because they have been getting more frequent. I m not sure if they could simple be stress or anxiety related or something else, but I was wondering if there is a possibility that these symptoms are caused by the pill?

doctor1 MD

I am looking into birth control. I have never had intercourse, but will be getting married and we are not looking to get pregnant right away. I have never taken a birth control. I have a high stress, constantly moving career, and am in need of a birth control that will not create to much of a disrupt in my life. What recommendations could you make

Recent questions on  Anovulation

doctor1 MD

I had a missed miscarriage back in october, since then my menstrual cycle has been shorter than usual about 4 days now. Me and my husband are trying to conceive and i recently started accumulating breast milk and my menstrual came on. What could be the cause?

doctor1 MD

Last month period was late by 5 days. It came on June 26th. Am never late. Blood test on July 13 th was negative. I should have started my period yesterday going by last months late date. One week ago my nipples were sensitive to touch but that went away after a few days. What could be going on. I have been off bcp since last year. Trying to conceive since April of this year.

doctor1 MD

I am 58 years old and have had 2 Biopsys of the uterus in the last 3 months, the last one just last THURSDAY. I just received a call from my Gynocologist office nurse with the results that I use to have Simple Hyperplasia but it has turned into...

doctor1 MD

Respected doctor,I am 26yr old,married for one year,trying to conceive but didnt yet.Diagnoised with PCOS 4 yrs ago but took treatment only for a year then. A doctor now advised T.Fertyl and T.Duphastan....can i please know i)at what time of day should i be taking the tablets ii)When will be my ovulation day as my cycles are every 60 days,irregular iii)what precautions should i be taking while on these tablets Thanking youiRegards.

doctor1 MD

My gland in the left side of my neck hurts and is swollen, my periods are very irregular, I am on clomid to increase fertility, my ovulation (if I ovulate) should be anytime now, when my period comes on its own without taking provera my neck glands swell and hurt, my period is not due for 2 weeks, could my swollen and hurting gland be due to ovulation also? Again its only the left side right now

doctor1 MD

8 days missed period TTC . Negative pregnancy test day 7. Could I be pregnant or just anovulation . I'm 32. DCed oral contraceptives in January.

doctor1 MD

Hello Doctor ! I'm a 26 year old female trying to conceive for the past 8 months. After all the attempts failed, I went in for a check up and TVS scan. I found out that I have PCOS and my tsh is scaring 9.83. T4 and other levels are normal. So...